MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CENTURION SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CENTURION SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065000134
Medical Device Problem Code Air/Gas in Device (4062)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A customer reported that bubbles were entering the eye during surgery.The surgery was completed.The procedure type was unknown.There was no specific impact to the patient.
 
Additional Manufacturer Narrative
A review of the device history record traceable to the reported lot number indicates that the product was processed and released according to the product¿s acceptance criteria.Clinical information & video review the surgeon was able to remove them without incident.The concern is case delay.There was no patient harm reported, however.Additional related information was not provided.There were two (2) videos submitted for review.The first (1st) video is 0.02 two seconds long.The eye is already prepped and a phaco handpiece tip is inside the eye.Bubbles were observed entering the eye from the phaco tip.Then the video ends.The second (2nd) video was also 0.02 two seconds long.The eye is already prepped and a phaco handpiece tip is inside the eye.Bubbles were observed entering the eye from the phaco tip.Then the video ends.The operator¿s manual includes instructions for proper set up for the phaco handpiece: hold handpiece with tip pointed down into test chamber and activate fill on the setup screen.While observing stream of fluid from irrigation and aspiration ports, fill test chamber completely and slide it over end of handpiece.Ensure no air bubbles are present in test chamber.Press handpiece into instrument tray pouch with tip pointed up, and secure irrigation/ aspiration lines to clips on top of tray.Ensure tubing is not kinked.The operator¿s manual also includes the warning: if stream of fluid is weak or absent, good fluidics response will be jeopardized.Good clinical practice dictates the testing for adequate irrigation and aspiration flow prior to entering the eye.Sample evaluation | four used active fluidic management system in trays were visually inspected and were tested using a console.The fms cassettes were tested on a calibrated console; the cassette primed and tuned with the ultrasonic hand piece successfully and could achieve maximum vacuum.No system message was generated during functional testing.No fluid or air leaks, and no cracks were observed from the connectors.The irrigation and aspiration flow rates were measured and found to be within specifications.Fluid flowed from the balanced salt solution (bss) bottle through the irrigation path continuously, no fluidic anomalies were observed.No occlusion or obstruction was identified during inspection and functional testing.We were unable to replicate the customer's experience during laboratory evaluation.The root cause of the customer's complaint could not be established as the returned fms cassette was evaluated and met specifications.After investigation of this complaint, it has been determined that this sample functioned per specifications; therefore, no corrective action is required at this time.Current tracking indicates no adverse trend for this lot for this event.Before release from manufacturing, every pak batch must pass quality testing and inspection confirming that the batch meets all product and packaging specifications.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.The manufacturer internal reference number is: (b)(4).

Brand Name
CENTURION SURGICAL PROCEDURE PAK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20618223
Report Number1644019-2024-02590
Device Sequence Number7553731
Product Code LRO
UDI-Device Identifier00380650001344
UDI-Public(01)00380650001344(17)260430(11)240507(10)16RWYD
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Catalogue Number8065000134
Device Lot Number16RWYD
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/08/2024
Supplement Date Received by Manufacturer03/19/2025
Initial Report FDA Received Date11/06/2024
Supplement Report FDA Received Date04/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/07/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BSS STERILE IRRIGATING SOLUTION.
Patient SexUnknown